Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: Do these meds mix?
|jz23qt - Sun Jul 10, 2005 2:41 pm||
I am curently taking Nexium 40 mg once a day, albuterol inhaler, and clarinex 5mg daily. I was recntly on amoxicillin for sinus infection and now i know i have a yeast infection. On the printout i got from the pharmacy on nexium it clearly state not to use antifungals. can i insert a cream for the yeast infection or is that not ok with the nexium?
|Theresa Jones, RN - Sun Jul 10, 2005 6:37 pm||
The warning on the pharmacy printout was most likely stated because the absorption of certain drugs are affected the the acidity of the stomach. Since nexium decreases stomach acid it may also reduce the absorption of certain medications including antifungals. There should not be an effect either way by using the cream for your yeast infection.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.